Pain and mental problems

I have a right arm that has a mind of it’s own , often locking when I am in the shower shampooing my hair .The pain is in my elbow and I cannot bend it for about 5 or 10 minutes ,so I just sit there letting the water flow over me with my arm stretched out above my head . This is when the pain in my head is more noticeable ,but the Neurologist told me it is not a symptom of Parkinson’s .This is a laugh really because my Doctor told me it is not from the arthritis in my neck because it is in the front of my head .So what is the cause as I suffer every day and take paracetamol twice a day to keep it tolerable . I have a mental health issue and have been on medication for a long time and at first they thought that it was Parkinsonism before changing the diagnosis .I have a lot of paranoia anyway but thought that I would be spared the hallucinations but about 2 months ago I saw a line of mice with a rat at the front , ,in my garden , moving towards the house .It was so real that I even commented to my brother when I saw him .I now believe that these where in fact birds feeding in the grass .I have never had an hallucination before and the whole episode was very scary .My mind appears to have imposed over something ordinary but at least I have an explanation and I was not visualising something out of thin air .I have been on Sinemet Plus for a number of months and I am not shaking as badly as I was but now I have unpredictable pain in my feet , legs and back ,and my headaches are worse now than they where before I started them .Am I just replacing one set of symptoms for another ?

Hi Mugs,
We are sorry to hear about the current changes. Please call our helpline at 0808 800 0303 when you can. They will have excellent advice and can lead you to the best assistance in your area for PWP.
Best,
Jason
Mod Team

Hi my dad has recently had his stalevo increased to 175mg and has started to have a paralysis like symptoms and then not being able to swollen, he then experienced mental health like symptoms, suicidal thoughts, sexual urges, out of the blue like over night, and saying things like he could slit his own pets theoat.
This started like over night the mental side but the paralysis symptoms have got worse since he was increased on his stalevo. I’ve research so much and it all it pointing us in the direction of to high dosage, this has been for at least 2 months but prior to the increase he was absolutely fine & dealing with the Parkinson’s.
We have had him in and out of hospital for a good few weeks with the paralysis symptoms as his mouth and teeth clamp and we can’t get his medication in, he has been discharge twice and then like a bolt of lightning his mental state became really bad and now he has been in hospital for 5 days and still no better, his neurologist has seen him and we’ve expressed our concerns and still he is on the 175mg but when he was on the lower does he was fine, I’ve researched that to much can case all the symptoms my dad is having and I’ve told the hospital but still nothing seems to be getting done, there breaking his stalevo in half when it’s stated on the leaflet Not Too, what advice can anyone give me ?
He has to wait now till Tuesday to see another neurologist and after all our concerns to decrease the medication the hospital says it’s down to the neurologist :disappointed: I feel like if something isn’t done soon he might not come home as they are misdiagnosing his symptoms from the increased stalevo for mental health and I Know It’s Not c

Hi Annamee,
We’re very sorry to hear how difficult things have been for your father of late. Our first recommendation would be to visit our website where you can find loads of helpful information for both PWP and Carers. This guide is an excellent start. We also have a free and confidential helpline staffed with trained advisers who have a wealth of resources at their fingertips, including in your local area, and they are at 0808 800 0303. Please don’t hesitate to call them as this is the best first step you can take to find nearby support.
Best wishes, and welcome to our forum community,
Jason
Mod Team

Thank you for the advice but my dad on Sunday day he did a 3 mile walk and then Sunday night he was in A & E and has been in there since then and has lost lair of movement and strength in his lower body and bowels, and we’re not getting any answers could this be the medication? As what I believe Parkinson’s to be is a slow degenerative disease and this would not happen over night.
I’ve seen my dad today and he has been diagnosed with Parkinson’s for 15yrs and he held his hand out and it was steadier than mine. Any advise please

Hi @Annamee,

I see that Jason has already responded to your message, however, I thought I’d chime in too.

I echo the advice above and encourage you to give our helpline team a call - they’d refer these types of enquiries to our Nurse Advisers for further input.

Ultimately though, your father needs to speak to a Parkinson’s specialist, which is what the hospital seems to be saying too. Parkinson’s medication is generally only prescribed/adjusted by specialists in that area.

I’ve noticed that there’s no mention of your dad’s Parkinson’s nurse (PNS). If you haven’t done so already, this would be another important clinician for you to contact as they will be able to investigate what the root cause of his current issues is - whether that is Stalevo or something else.

His PNS can also make the necessary changes to medication, if that is required. His PNS may also be able to visit him while he is in hospital.

I hope you find this information helpful. :blue_heart:

Best wishes,
Reah

1 Like